Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 103, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 30, 2011, 7:29 PM CDT for Bon Homme County, Charles Mix County, Hutchinson County, South Dakota. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2011, 7:29 PM CDT (00:29 UTC)
- Expired
- May 30, 2011, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Bon Homme County, SD, Charles Mix County, SD, Hutchinson County, SD
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:35 PM CDT | HAIL 1 | 2 N Dante, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
095
WUUS53 KFSD 310029
SVRFSD
SDC009-023-067-310115-
/O.NEW.KFSD.SV.W.0103.110531T0029Z-110531T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
729 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHEASTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
SOUTHWESTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 815 PM CDT
* AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF
DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAGNER TO 7
MILES NORTHEAST OF MONOWI...AND MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AVON AROUND 740 PM CDT...
SPRINGFIELD AROUND 745 PM CDT...
TYNDALL AROUND 755 PM CDT...
TABOR AROUND 805 PM CDT...
SCOTLAND AROUND 810 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4276 9806 4284 9815 4283 9820 4287 9828
4325 9831 4320 9813 4322 9810 4316 9764
4285 9764 4284 9771 4286 9786 4280 9789
4277 9793 4275 9801
TIME...MOT...LOC 0029Z 243DEG 35KT 4314 9822 4290 9817
WIND...HAIL 70MPH 1.25IN
$$
WEISSER2 follow-up statements
137
WWUS53 KFSD 310038
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
738 PM CDT MON MAY 30 2011
SDC009-023-067-310115-
/O.CON.KFSD.SV.W.0103.000000T0000Z-110531T0115Z/
HUTCHINSON SD-CHARLES MIX SD-BON HOMME SD-
738 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BON HOMME...
SOUTHEASTERN CHARLES MIX AND SOUTHWESTERN HUTCHINSON COUNTIES UNTIL
815 PM CDT...
AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF DELMONT TO 6
MILES SOUTH OF AVON...MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGFIELD AROUND 745 PM CDT...
TYNDALL AROUND 755 PM CDT...
TABOR AROUND 805 PM CDT...
SCOTLAND AROUND 810 PM CDT...
BETWEEN 725 PM CDT AND 730 PM CDT...THE PUBLIC REPORTED HALF DOLLAR
SIZED HAIL 1 MILE EAST OF GREENWOOD.
AT 735 PM CDT...A STORM SPOTTER REPORTED QUARTER SIZED HAIL 2 MILES
NORTH OF DANTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4276 9806 4284 9815 4283 9820 4287 9828
4325 9831 4320 9813 4322 9810 4316 9764
4285 9764 4284 9771 4286 9786 4280 9789
4277 9793 4275 9801
TIME...MOT...LOC 0037Z 243DEG 35KT 4317 9812 4293 9807
WIND...HAIL 70MPH 1.25IN
$$
WEISSER961
WWUS53 KFSD 310108
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
808 PM CDT MON MAY 30 2011
SDC009-023-067-310118-
/O.EXP.KFSD.SV.W.0103.000000T0000Z-110531T0115Z/
HUTCHINSON SD-CHARLES MIX SD-BON HOMME SD-
808 PM CDT MON MAY 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR BON HOMME...SOUTHEASTERN
CHARLES MIX AND SOUTHWESTERN HUTCHINSON COUNTIES WILL EXPIRE AT 815
PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4276 9806 4284 9815 4283 9820 4287 9828
4325 9831 4320 9813 4322 9810 4316 9764
4285 9764 4284 9771 4286 9786 4280 9789
4277 9793 4275 9801
TIME...MOT...LOC 0108Z 243DEG 35KT 4331 9775 4306 9770
$$
WEISSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:37 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 30, 3:37 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 PM CDT MON MAY 30 2011
.DISCUSSION...
AS OF 20Z...A COUPLE OF BOUNDARIES HAVE BECOME QUITE EVIDENT THROUGH
THE WESTERN AREA...ONE THE MAIN COLD FRONT WHICH HAS DISSIPATING
EDGE OF MORE EXTENSIVE STRATUS FIELD...AND A SECONDARY PRE FRONTAL
BOUNDARY WITH A MUCH BETTER DEFINED CUMULUS FIELD FROM EAST OF HURON
TO MITCHELL TO WEST OF O'NEILL NEBRASKA. ARRAY OF 18Z RAOBS INDICATE
A FORMIDIBLE BUT WEAKENED CAP...BUT OF MORE IMPORTANCE IS THE 4-6C
COOLING IN THE 750-600 HPA LAYER BETWEEN 12Z AND 18Z RAOB AT KLBF...
MAKING IT REALLY ONLY A MATTER OF TIME NOW BEFORE DEVELOPMENT.
EXPECT THAT DEVELOPMENT WILL OCCUR IN A ZIPPER LIKE FASHION FROM
SOUTH TO NORTH ALONG AND JUST BEHIND THE BOUNDARY. GIVEN THE
STRENGTH OF THE WIND FIELD IN THE NLG PROFILER...AND EVEN THE
SHORT RANGE MODELS...WHICH INDICATE 30 KTS OF 0-1KM SHEAR...AND
EVEN 60-80 KTS OF 0-6KM SHEAR...WHICH ONLY INCREASES A BIT MORE
AS LOW LEVEL JET INCREASES THIS EVENING. PLENTY OF INSTABILITY IN
PLACE WITH ELEVATED MIXED LAYER...AND WEALTH OF UPPER 60S DEWPOINTS
BELOW THE INVERSION. INTITIAL DEVELOPMENT IS LIKELY TO BE QUITE
DISCRETE AND WILL CONTAIN THE HIGHEST LIKELIHOOD OF LARGEST HAIL AND
TORNADIC THREAT...MAINLY IN AREAS TO THE WEST OF I29 THROUGH THIS
EVENING. WITH MOST OF SHEAR VECTOR ALONG THE FRONTAL ORIENTATION DUE
TO DEEPER UNIDIRECTIONAL NATURE...EXPECT STORMS WILL TRANSITION
FAIRLY QUICKLY TO LINEAR MODES...FEATURING BOWING SEGMENTS. UPSCALE
GROWTH WOULD SUGGEST A HIGHER END DAMAGING WIND THREAT...MOST LIKELY
NORTH OF A VERMILLION TO ROCK RAPIDS TO WINDOM LINE. SQUALL LINE
WILL NEED TO BE MONITORED FOR SHORT TERM TORNADIC CIRCULATIONS ALONG
APEX OF BOWS...WITH THE EXTREME NATURE OF THE 0-1 KM SHEAR.
WILL LEAVE THE WIND ADVISORY GOING THROUGH 00Z...BIT MOST AREAS ARE
FAIRLY MARGINAL AT THIS POINT. /CHAPMAN
BECAUSE OF THE EXISTING WIND ADVISORY AND THE ONGOING TORNADO
WATCH...WILL NOT ISSUE A WIND ADVISORY FOR TUESDAY...BUT AFTER
THINGS WIND DOWN TONIGHT WILL NEED TO ISSUE ONE FOR INTERSTATE 90
NORTH. EXPECTING WEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 45
MPH POSSIBLE. TEMPERATURES WILL BE ABOUT 15 DEGREES COOLER ON
TUESDAY WITH DEW POINTS ABOUT 20 TO 25 DEGREES LOWER. EXPECT HIGHS
IN THE 70S WITH DEW POINTS IN THE 40S DURING THE AFTERNOON.
OTHERWISE CLEAR AND DRY.
TUESDAY NIGHT WILL SEE WINDS DROP OFF PRETTY QUICKLY SOUTH OF
HIGHWAY 14 AND SET UP A COOL AND DRY NIGHT. SHOOTING FOR LOWS IN THE
40S TO LOWER 50S AS WINDS BECOME CALM.
WEDNESDAY WILL SEE A GRADUAL RECOVERY FROM A COOL START AS WINDS
INCREASE FROM THE EAST AND SOUTHEAST. DEW POINTS WILL ALSO COME BACK
UP INTO THE 50S. BY LATE AFTERNOON A MUCH STRONGER SURGE OF MOISTURE
AND INSTABILITY WILL WORK NORTH AND WILL CONTINUE A SMALL CHANCE FOR
THUNDERSTORMS IN THE FAR SOUTH LATE IN THE AFTERNOON. HIGHS MAINLY
IN THE 70S WITH A FEW SITES AROUND 80 NEAR THE MISSOURI RIVER.
INCREASED POPS WEDNESDAY NIGHT WITH STRONG MOISTURE RETURN AND
DECENT INSTABILITY. UPPER LEVEL WAVE NOTHING TO WRITE HOME ABOUT SO
WILL KEEP MID RANGE PROBABILITIES.
THURSDAY WILL BE WARM...HUMID AND BREEZY...LIKELY SIMILAR TO TODAY
WITH JUST A LITTLE LESS ON THE WINDS. HIGHS MAINLY IN THE 80S.
IN THE LATTER PERIODS(FRI/MON)...MODELS ARE A LITTLE MORE BOISTEROUS
WITH THE UPPER LEVEL RIDGE IN THE EXTENDED THIS TIME AROUND...BUT
STILL SHOWING SOME FAIRLY FAST WESTERLY FLOW JUST TO THE NORTH. FOR
NOW WILL AIM FOR MAINLY DRY BUT EXPECT A FEW CHANCES FOR
THUNDERSTORMS...JUST NOT EASY TO TIME AT THIS POINT. GENERALLY
LOOKING AT 80S FOR HIGHS AND 60S FOR LOWS WITH SATURDAY HAVING THE
BEST CHANCE TO HAVE HIGHS REMAIN IN THE 70S. /08
&&
.AVIATION...
STRONG INVERSION PREVAILING MID AFTERNOON...BUT ENOUGH HEATING THAT
BROKEN CEILINGS ALONG AND NORTH OF INTERSTATE 90 HAVE RISEN TO VFR
LEVELS. SOUTHERLY WINDS ALSO QUITE STRONG ALONG AND EAST OF I29 WITH
GUSTS AT OR EXCEEDING 30 KNOTS...BUT GENERALLY STARTING TO DIMINISH
A BIT AT MID AFTERNOON. LID WILL BEGIN TO WEAKEN AND EVENTUALLY
FAIL LATE AFTERNOON TOWARD SOUTH CENTRAL SD...LEADING TO FAIRLY
WIDESPREAD CONVECTIVE DEVELOPMENT LATE AFTERNOON ALONG THE ADVANCING
COLD FRONT. THESE STORMS WILL MOST CERTAINLY BECOME MORE WIDESPREAD
EAST OF THE JAMES VALLEY BY EARLY EVENING. THERE IS A STRONG
LIKELIHOOD OF SEVERE WEATHER WITHIN THE LINE OF STORMS... FEATURING
A HIGHER TORNADO THREAT TOWARD THE JAMES VALLEY VERY LATE AFTERNOON
AND EARLY EVENING...TRANSITIONING TO A HIGHER THREAT FOR DAMAGING
WINDS TOWARD INTERSTATE 29 AND EASTWARD. /CHAPMAN
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
IAZ001>003-012>014- 020>022-031-032.
MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ071-072-080-081-
089-090-097-098.
NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ013-014.
SD...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR SDZ039-040-054>056-
060>062-065>071.
&&Hazardous weather outlook, May 30, 12:02 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1202 PM CDT MON MAY 30 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1202 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... BY VERY LATE AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR OR JUST WEST OF THE JAMES RIVER VALLEY. THESE STORMS WILL BE INITIALLY DISCRETE...AND WILL BE CAPABLE OF LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS...AND ISOLATED TORNADOES. THE PRIMARY TORNADO THREAT WILL EXIST EASTWARD THROUGH EARLY EVENING TOWARD THE INTERSTATE 29 CORRIDOR. STORMS WILL GRADUALLY BECOME MORE NUMEROUS EARLY THIS EVENING... TRANSITIONING TOWARD A MORE LINEAR STRUCTURE PUSHING TOWARD THE INTERSTATE 29 CORRIDOR. THIS SHOULD DIMINISH THE TORNADO AND LARGEST HAIL THREAT...WITH MORE CONCERN GRADUALLY TRANSITIONING TOWARD DAMAGING WIND. THROUGH LATE EVENING HOURS...HAIL TO HALF DOLLAR TO WALNUT SIZE...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES ARE EXPECTED TO BE THE PRIMARY THREATS. BY LATE EVENING...IF STORMS CAN GROW UPSCALE FROM SMALLER BOWS TO A LARGER SCALE BOWING STRUCTURE...AN AREA OF DAMAGING WINDS IN EXCESS OF 80 MPH WILL BE POSSIBLE NORTH OF A LINE FROM VERMILLION TO ROCK RAPIDS TO MARSHALL MINNESOTA...WITH A CONTINUED WIND THREAT AFTER MIDNIGHT TOWARD WINDOM AND THE IOWA GREAT LAKES. HAIL UP TO QUARTER SIZE...ALONG WITH PERHAPS A BRIEF TORNADO WILL BE POSSIBLE ALONG THE BOWING SEGMENT FROM LATE EVENING THROUGH EARLY IN THE OVERNIGHT. FLOODING... RECORD HIGH RELEASES ARE EXPECTED FROM THE MISSOURI RIVER RESERVOIRS INTO MID SUMMER. HIGH WATER LEVELS WILL MAINLY IMPACT CAMPING AND BOATING ACTIVITIES ALONG THE RIVER. WIND AND FOG... SOUTHERLY WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH EAST OF THE JAMES RIVER FROM THE END OF THIS MORNING THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE WEDNESDAY OR WEDNESDAY EVENING OVER THE AREA AND CONTINUE MUCH OF WEDNESDAY NIGHT. LARGE HAIL WILL BE POSSIBLE WITH A FEW OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM THROUGH THE JAMES VALLEY... AND AFTER 8 PM EAST OF THE INTERSTATE 29 CORRIDOR. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 30, 6:33 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
633 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 4 NE DANTE 43.08N 98.13W
05/30/2011 E80 MPH CHARLES MIX SD TRAINED SPOTTER
&&
CJANSENLocal storm report, May 30, 6:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
636 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TORNADO 5 NNE DANTE 43.11N 98.15W
05/30/2011 CHARLES MIX SD TRAINED SPOTTER
&&
CJANSENLocal storm report, May 30, 6:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
648 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 4 ESE DELMONT 43.24N 98.09W
05/30/2011 E60.00 MPH HUTCHINSON SD TRAINED SPOTTER
0645 PM HAIL PICKSTOWN 43.07N 98.53W
05/30/2011 M0.75 INCH CHARLES MIX SD TRAINED SPOTTER
&&
CJANSENLocal storm report, May 30, 7:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
706 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 9 NNE LAKE ANDES 43.26N 98.44W
05/30/2011 M1.75 INCH CHARLES MIX SD TRAINED SPOTTER
&&
CJANSENLocal storm report, May 30, 7:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
723 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 4 W PARKSTON 43.39N 98.07W
05/30/2011 M1.75 INCH HUTCHINSON SD TRAINED SPOTTER
&&
CJANSENLocal storm report, May 30, 7:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 4 NW DELMONT 43.31N 98.22W
05/30/2011 M1.00 INCH DOUGLAS SD TRAINED SPOTTER
&&
CJANSENThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:05 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 40 min |
| May 30, 7:21 PM CDT | Tornado Warning | FSD | Douglas, Hutchinson | 24 min |
| May 30, 7:42 PM CDT | Tornado Warning | FSD | Hanson, Hutchinson, McCook | 33 min |
| May 30, 8:05 PM CDT | Tornado Warning | FSD | Lake, McCook, Minnehaha | 25 min |
| May 30, 8:09 PM CDT | Tornado Warning | FSD | Brookings, Kingsbury, Lake, Miner | 51 min |
| May 30, 8:46 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Moody | 44 min |
| May 31, 3:48 AM CDT | Wind Advisory | FSD | Aurora, Beadle, Brookings, Brule, Davison, Hanson and 8 more | 15 hr |
| May 31, 10:10 AM CDT | River Flood Warning | FSD | Union | 86 days |
| May 31, 10:41 AM CDT | River Flood Warning | FSD | Turner | 24 hr |
| May 31, 10:41 AM CDT | River Flood Warning | FSD | Clay | 24 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.